# SDR 2022FA0000268

- Difficulty date: May 24, 2022
- Submitted: May 27, 2022
- Operation: General aviation
- Aircraft: N31192
- Make and model: Robsin R22BETAII
- Aircraft serial: 4868
- Aircraft time: 100 hours
- Engine: Lyc O360J2A
- Engine time: 100 hours
- System (JASC): 7400 · Ignition System
- Part: None
- Part number: 66K4A3SN02
- Part serial: 4A3321010
- Condition: Active
- Location: Engine Accessory
- Part time: 100 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN CHECKING TIMING ON THE ELECTRONIC IGNITION SYSTEM (EIS) IN ACCORDANCE WITH LYCOMING SERVICE INSTRUCTION (SI) 1569B AND UNPUBLISHED INSTRUCTIONS PROVIDED AT REQUEST FROM ROBINSON HELICOPTER COMPANY (RHC), USING AN INSPECTION MIRROR TO MONITOR THE TIMING LIGHT, THERE IS A CHANCE THAT YOU CAN SHORT OUT THE IGNITION CIRCUIT WITH THE INSPECTION MIRROR BETWEEN THE HOT UNCOVERED TIMING LEAD (WHICH IS CONNECTED TO THE AIRCRAFT BATTERY DURING TIMING CHECK) AND THE AIRCRAFT GROUND (ENGINE OR EIS CASE). IT SHOULD BE NOTED, THAT THERE IS A 10 AMP FUSE PROTECTING THE EIS CIRCUIT, BUT THE FUSE WILL ONLY BLOW IF THE EIS CIRCUIT IS OPEN (NOT GROUNDED, WITH THE IGNITION IN THE ‘ON’ POSITION). WHEN SHORTING THE TIMING LEAD TO THE ENGINE CASE WITH AN INSPECTION MIRROR WITH THE IGNITION IN THE ‘OFF’ POSITION, THE FUSE REMAINS INTACT AND THE MIRROR CAN WELD ITSELF TO THE ENGINE CASE FROM THE ARCING OF ELECTRICITY.
